|numbers up and down
Jul 25, 2011
Hello, I posted a Question 2 weeks ago, yet maybe was lost somehow, or I stuffed up. I was diagnosed Positive in Jan 2010. My Results so far are as follows:
02/02/10 > CD4 %: 33 % 02/02/10 > CD4 Count: 873 cells/mm3 02/02/10 > Viral Load (HIV): 203000 copies/mL 09/07/10 > Viral Load (HIV): 271000 copies/mL 09/07/10 > CD4 Count: 353 cells/mm3 09/07/10 > CD4 %: 20 % 01/12/11 > Viral Load (HIV): 54100 copies/mL 01/12/11 > CD4 Count: 661 cells/mm3 01/12/11 > CD4 %: 26.6 % 05/24/11 > CD4 Count: 338 cells/mm3 05/24/11 > CD4 %: 28 %
I am a little bit of a challenge. First: I am Western and have retired to Northern Thailand with my Boyfriend. I am 41 Years old. Boyfriend is negative. Second: 7 years ago I had a laparoscopic Gastric Bypass and lost 100 Kilos over 18 Months now weigh 75 Kilos. Third: I have a local Public Hospital here that has a HIV clinic; they have numerous medications and seam very good yet I am not on medication yet.
I am perplexed why my numbers are all over the shop. I did figure out why in May my CD4 was down as I had 2 abscesses on my legs due to infection of mosquitos bites. So I am guessing my immune system was busy fighting this off, hence the drop.
Do you feel that I should go on meds now? And what would your knowledge base be with medication with an individual that has had a Gastric Bypass, as I do not absorb 100% of every thing I intake, I can not absorb Vitamin B12 and I take a oral spray under the tongue for B12. Would absorb the drugs for HIV, or would I have trouble.
Thank you for all your help Andrew
| Response from Dr. McGowan
Hello Andrew and thanks for your question.
I think you have the correct answer for the recent drop in CD4 (while the CD4% remained fairly stable).
Your viral load is on teh higher side (greater than 100,000), so the time it will take for your CD4 to drop will be faster. Based on that and the fluctuation in your counts it would be best to consider starting meds sooner rather than later. We try to start meds before the CD4 drops below 500, so your counts have been bouncing around that level.
I have had patients with gastric banding and bypass and they have been able to tolerate meds well. If the bypass is tight it may trap the pills in some people. In that case liquid medications could be used that are better absorbed or crushing the tablets can help. Discuss these options with your medical provider.
Best to you, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Vaginal Discharge After Fisting Worried I Have HIV
- Chances Of Getting Cervical Cancer If You Are Monogamous
- I Have A Discharge Does That Mean I Have A Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.